Acute Care Volume 24, Issue 10

Medication Safety Alert! May 23, 2019

In this week's issue:

  • Dangerous Wrong-Route Errors with Tranexamic Acid – A Major Cause for Concern

  • Dosing confusion with LENVIMA labeling

  • Tenfold overdose with levothyroxine

  • Potential for mix-up between PROLIA and UDENYCA syringes

  • Alaris pump infusion set recall

  • Never underestimate the need for patient education

  • Your Reports at Work: New penicillin G benzathine warning

  • Additional Fellowship Opportunity at ISMP

Featured article

Problem: Earlier this month, we were notified about two cases of accidental intraspinal injection of tranexamic acid, occurring in two different states. Unfortunately, the report was sent anonymously, and we were unable to learn additional details about the events, including the outcome of each patient.* In previously reported cases, mix-ups mostly occurred with vials/ampules of tranexamic acid and bupivacaine or ropivacaine when selecting products prior to regional anesthesia. In the US, all three drugs can be found packaged in vials with the same blue color plastic cap (Figure 1 and 2)....

Access this Newsletter

Purchasing Options

Purchase access to this individual issue

Purchase a year's access to this bi-weekly publication (25 issues)